MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY
Catalog Number INTS14
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the intermittent catheter became disconnected from the pre-attached drainage bag which resulted in migration of the catheter and interventions to remove the catheter.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿incorrect assembly operation".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "bard® ez-lok¿ sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip collection devices (fig.1b).Bd vacutainer® urine products can be used for collection, storage, and transport of urine specimens from a urinary catheter.Swab surface of bard® ez-lok¿ sampling port with antiseptic (fig.2) e.G., site-scrub¿ ipa device which is an effective disinfecting agent for luer hubs.Using aseptic technique, position the collection device in the center of the sampling port.Press the device firmly and twist gently to access the sampling port.(fig.3) if using bd vacutainer® luer-lok¿ access device (fig.4), collect urine into the bd vacutainer® tubes per hospital protocol.If using syringe, slowly aspirate urine sample into syringe and transfer to collection cup or follow hospital protocol.After sample is obtained, discard collection device according to hospital protocol.Follow established hospital protocol for specimen labeling and transport to lab.Proper techniques for urinary catheter insertion: perform hand hygiene immediately before and after insertion; insert urinary catheters using aseptic technique and sterile equipment; use the smallest catheter possible, consistent with good drainage; document the indications for catheter insertion, date and time of catheter insertion, and individual who inserted catheter.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description

Brand Name
SURESTEP INTERMITTENT CATHETER TRAY
Common Device Name
CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18345799
Report Number1018233-2023-09001
Device Sequence Number20252445
Product Code KOD
UDI-Device Identifier00801741183218
UDI-Public(01)00801741183218
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberINTS14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown